Abstract
In this article we derive a Li–Yau-type gradient estimate for a generalized weighted parabolic heat equation with potential on a weighted Riemannian manifold evolving by a geometric flow. As an application, a Harnack-type inequality is also derived in the end.
MSC:
53C21; 53E20; 35B45
1. Introduction
The gradient estimation for both elliptic and parabolic equations plays a significant role in geometric analysis. Harnack estimation is also one of the powerful tools in heat kernel analysis. The local and global behavior of positive solutions of nonlinear elliptic equations on near an isolated singularity were studied by Gidas and Spruck [1]. In [2], Hamilton proved a Harnack estimate on the Riemannian manifold for Ricci flow with a weakly positive curvature operator, which was later used in solving the Poincaré conjecture. Li and Yau [3] established parabolic gradient estimates on solutions to the linear heat equation
on Riemannian manifold having Ricci curvature bounded from below, where is in first variable x and in second variable t, where and denote the space of all twice differentiable and one-time differentiable functions, respectively. After a remarkable work by Perelman [4,5,6] in Ricci flow, this topic gained massive importance. Thus, this topic becomes one of the important tools in geometric analysis and modern PDE theory. In [7], Jiyau Li considered the heat-type equation
on , where , is a function on , which is in the first variable and in the second variable, and derived the gradient estimates and Harnack inequalities for a positive solution to the above nonlinear parabolic equation. This equation represents a simple ecological model for population dynamics, where is the population density at time t.
Wu [8] studied gradient estimates for the nonlinear parabolic equation
where is the weighted Laplacian, are in x and in t. Abolarinwa et al. [9,10,11,12] studied gradient and Harnack estimates for various nonlinear parabolic equations. In [13], Dung et al. studied various gradient estimations for solutions of the following f-heat type equations
where and are smooth functions, on a complete smooth metric measure space with Bakry–Émery Ricci curvature bounded from below. In [14], Azami studied gradient estimates for a weighted parabolic equation
evolving under the geometric flow, where are in x and in t. Thereafter many authors studied the geometric aspect of analysis on the Riemannian manifold, see [15,16,17,18,19,20,21,22,23] and the references therein. Recently, Hui et al. studied Hamilton-Souplet-Zhang type gradient estimation for nonlinear weighted parabolic equation in [24], the same estimation for a system of equations in [25] and Saha et al. [26] studied first eigenvalue of weighted p-Laplacian along the Cotton flow.
Motivated by the above works in this paper we consider a generalized non-linear parabolic equation with potential by
where and are functions of . We derive a Li–Yau-type gradient estimate for a positive solution of (7) on a weighted Riemannian manifold which evolves under an abstract geometric flow.
In particular, if we consider then (7) reduces to (3), which was studied by Wu [8]. If we take then (7) reduces to (4) and if then (7) reduces to (5), both of which were studied by Dung et al. [13]. The generalized Lichnerowicz type equation studied by Dung [13] comes from our Equation (7) by considering and are suitable constants. Finally for and we have (6), which was studied by Azami [14]. Thus, our Equation (7) generalizes all the cases.
2. Preliminaries
Let us consider an n-dimensional closed weighted Riemannian manifold , where is the weighted volume measure, g is Riemannian metric and . Choose as an orthonormal frame on M. Let be a one-parameter family of Riemannian metrics evolving along the following abstract geometric flow
where is smooth symmetric (0, 2)-type tensor on . Let us define one parameter family of functions on M. The weighted Laplacian operator is defined by
where is the Laplace operator and ∇ is the gradient operator. Let be a positive solution of (7), then Equation (7) transforms to
where . We define
Example 1.
Let and . Therefore , which gives
- 1.
- 2.
- 3.
- 4.
- .
Let so that Equation (9) reduces to
Definition 1.
([27] Bakry–Émery Ricci tensor). For any integer , an Bakry–Émery tensor is defined by
where Hess is the Hessian operator. The case when occurs if and only if ϕ is a constant function. Furthermore, when the Bakry–Émery Ricci tensor is defined by
Lemma 1
([14] Weighted Bochner Formula). For any smooth function u on a weighted Riemannian manifold , we have the weighted version of Bochner formula
where is the induced inner product by the Riemannian metric g.
Lemma 2
([14]). Under the geometric flow Equation (8) and for any smooth function u on a weighted Riemannian manifold we have the following evolution formulas
- 1.
- ,
- 2.
- , where denotes the divergence of and .
Let be any real number. For any two points and for any , the quantity denotes the geodesic distance between x and y under the metric . For any fixed and we define a compact set
Now for we define some non-negative real numbers
Lemma 3
([14]). For any smooth function f on an n-dimensional Riemannian manifold and we have the following relation connecting Hessian and weighted Laplacian
Proof.
Let . Then we see that
Thus . □
Lemma 4
([28] Young’s inequality). If are nonnegative real numbers and are real numbers such that then
Let be any real number. Put and in the above expression we get Peter-Paul type inequality
If we put , , in Young’s inequality then we have the well known Peter-Paul inequality
In this paper we use these inequalities with a suitable choice of .
3. Li-iYau-Type Gradient Estimation
In this section, we are going to derive a bound for the quantity on a compact domain of M, where u satisfies (7). This estimation is known as local Li–Yau-type estimation. After that, we derive global Li–Yau-type estimation on the whole of M. This method enables us to find the heat ratio between two points on a manifold by deriving a Harnack-type inequality. For this, we fix a point and let be a real number. Let u be a positive solution to (7) in .
Theorem 1.
If are positive constants such that
on , then for any solution u of (7), any and we have
where
To prove the theorem we need the following lemma.
Lemma 5.
If is a positive solution to (7) and , where then for any and assuming conditions of Theorem 1 we have
where .
Proof.
Let u be a solution of (7) and consider , where . Hence
and applying Lemma 1 (Weighted Bochner formula) we have
Now , so .
Given that
which implies
as is a symmetric tensor.
Following [14], for any using Young’s inequality, we have
Also
Proof of Theorem 1.
Consider a -function on ,
and it satisfies , , and , where is a constant and for we defined a function
where . Applying the same argument as in [3] we can apply a maximum principle and use Calabi’s trick [29] to assume everywhere smoothness of , as is Lipschitz.
By generalized Laplacian comparison theorem [14], we have
- ,
- ,
- .
Let . Fix any and assume G achieves maximum at . If then the result is trivial and hence nothing to be proved, so assume that .
Thus, at we have
Therefore
and
By [16], there is a constant such that
Using (31) and (33) in (32) we get
Following [14,20,23], we set
then at we have
Using Lemma 5 in (34) we have
Multiplying (39) with and using results from (35)–(38) we get
Now we use Young’s inequality by choosing suitable values for as in Lemma 4.
Set , , , , and apply Lemma 4 (Young’s inequality) we get
Cauchy–Schwarz inequality gives
Set , , , , and apply Lemma 4 we get
We have . Hence
Hence
Again
Similarly
Adding (44) and (45) gives
Using (46) in (43) and applying Young’s inequality with , , , and we obtain
Similarly we get
Equations (47) and (48) are the quantities that estimates .
From (36) we have
Thus
and
Set
and apply Peter-Paul inequality with , , we get
Set
Using (41) to (52) in (40) we obtain
For a positive number p and two non-negative numbers , the quadratic inequality of the form implies that .
So at we have
Since whenever , hence
Since , so
where and satisfying . Since is arbitrary so
where .
Corollary 1.
If are positive constants such that
on M, then for any and we have
where
Proof.
We know is uniformly equivalent to the initial metric . For a fixed if we let R tend to then we obtain our result. □
Theorem 2.
4. Conclusions
In this paper, we have established Li–Yau-type estimate for a positive solution of the equation
along the flow and related Harnack type inequality. In particular if , then the results are same as in Section 2 of [14]. Thus, our paper generalizes some results of [14].
Further gives the classical Li–Yau-type estimate for positive solution of the weighted heat equation
under the geometric flow . To obtain this estimate we put
Here if we let then we get the classical Li–Yau-type global gradient estimate for (63) along the flow . The key ingredient in this estimation is the assumption of bounds for the weight function and its derivative (see Preliminaries section), it would be interesting if one can derive Li–Yau-type estimation for a positive solution u of (7) without assuming bounds for . One can consider this problem as a future work for this article.
Author Contributions
Conceptualization, S.K.H., A.A., M.A.K. and F.M.; methodology, S.K.H., A.A., M.A.K., F.M., A.S. and S.B.; investigation, S.K.H., A.A., M.A.K., F.M., A.S. and S.B.; writing—original draft preparation, A.S. and S.B.; writing—review and editing, S.K.H., A.A., M.A.K., F.M., A.S. and S.B. All authors have read and agreed to the published version of the manuscript.
Funding
This research was funded by Princess Nourah Bint Abdulrahman University Researchers Supporting Project number (PNURSP2023R27), Princess Nourah Bint Abdulrahman University, Riyadh, Saudi Arabia.
Institutional Review Board Statement
Not applicable.
Data Availability Statement
This manuscript has no associated data.
Acknowledgments
Authors express their sincere thanks to the anonymous reviewers and Editor for their valuable suggestions. The author, Fatemah Mofarreh, expresses her gratitude to Princess Nourah Bint Abdulrahman University Researchers Supporting Project number (PNURSP2023R27), Princess Nourah Bint Abdulrahman University, Riyadh, Saudi Arabia.
Conflicts of Interest
The authors declare that they have no conflict of interest.
References
- Gidas, B.; Spruck, J. Global and local behavior of positive solutions of nonlinear elliptic equations. Commun. Pure Appl. Math. 1981, 34, 525–598. [Google Scholar] [CrossRef] [Scilit]
- Hamilton, R. The Harnack estimate for the Ricci flow. J. Differ. Geom. 1993, 37, 225–243. [Google Scholar] [CrossRef] [Scilit]
- Li, P.; Yau, S.T. On the parabolic kernel of the Schrodinger operator. Acta Math. 1986, 156, 153–201. [Google Scholar] [CrossRef] [Scilit]
- Perelman, G. The entropy formula for the Ricci flow and its geometric applications. arXiv 2002, arXiv:math.DG/0211159. [Google Scholar]
- Perelman, G. Ricci flow with surgery on three-manifolds. arXiv 2003, arXiv:math.DG/0303109. [Google Scholar]
- Perelman, G. Finite extinction time for the solutions to the Ricci flow on certain three-manifolds. arXiv 2003, arXiv:math.DG/0307245. [Google Scholar] [CrossRef] [Scilit]
- Li, J. Gradient estimates and Harnack inequalities for nonlinear parabolic and nonlinear elliptic equations on Riemannian manifolds. J. Funct. Anal. 1991, 100, 233–256. [Google Scholar]
- Wu, J.-Y. Gradient estimates for a nonlinear parabolic equation and Liouville theorems. Manuscr. Math. 2019, 159, 511–547. [Google Scholar] [CrossRef] [Scilit]
- Abolarinwa, A. Differential Harnack inequalities for nonlinear parabolic equation on time-dependent metrics. Adv. Theor. Appl. Math. 2014, 9, 155–166. [Google Scholar]
- Abolarinwa, A. Gradient estimates for heat-type equations on evolving manifolds. J. Nonlinear Evol. Equ. Appl. 2015, 1, 1–19. [Google Scholar]
- Abolarinwa, A. Harnack estimates for heat equations with potentials on evolving manifolds. Mediterr. J. Math. 2016, 13, 3185–3204. [Google Scholar] [CrossRef] [Scilit]
- Abolarinwa, A.; Oladejo, N.K.; Salawu, S.O. Gradient estimates for a weighted nonlinear parabolic equation and applications. Open Math. 2020, 18, 1150–1163. [Google Scholar] [CrossRef] [Scilit]
- Dung, N.T.; Khanh, N.N.; Ngo, Q.A. Gradient estimates for f-heat equations driven by Lichnerowicz equation on complete smooth metric measure spaces. Manuscr. Math. 2018, 155, 471–501. [Google Scholar] [CrossRef] [Scilit]
- Azami, S. Gradient estimates for a weighted parabolic equation under geometric flow. arXiv 2021, arXiv:2112.01271v1. [Google Scholar] [CrossRef] [Scilit]
- Cao, X.; Hamilton, R. Differential Harnack estimates for time-dependent heat equations with potentials. Geom. Funct. Anal. 2009, 19, 989–1000. [Google Scholar] [CrossRef] [Scilit]
- Sun, J. Gradient estimates for positive solutions of the heat equation under geometric flow. Pac. J. Math. 2011, 253, 489–510. [Google Scholar] [CrossRef] [Scilit]
- Li, Y.; Abolarinwa, A.; Alkhaldi, A.H.; Ali, A. Some inequalities of Hardy type related to Witten–Laplace operator on smooth metric measure spaces. Mathematics 2022, 10, 4580. [Google Scholar] [CrossRef] [Scilit]
- Li, Y.; Prasad, R.; Haseeb, A.; Kumar, S.; Kumar, S. A study of clairaut semi-invariant Riemannian maps from cosymplectic manifolds. Axioms 2022, 11, 503. [Google Scholar] [CrossRef] [Scilit]
- Li, Y.; du Erdog, M.; Yavuz, A.C. Differential geometric approach of Betchow-Da Rios soliton equation. Hacet. J. Math. Stat. 2022, 52, 114–125. [Google Scholar]
- Chen, L.; Chen, W. Gradient estimates for a nonlinear parabolic equation on complete non-compact Riemannian manifolds. Ann. Glob. Anal. Geom. 2009, 35, 397–404. [Google Scholar] [CrossRef] [Scilit]
- Liu, S. Gradient estimates for solutions of the heat equation under Ricci flow. Pac. J. Math. 2009, 243, 165–180. [Google Scholar] [CrossRef] [Scilit]
- Ma, L. Gradient estimates for a simple elliptic equation on non-compact Riemannian manifolds. J. Funct. Anal. 2006, 241, 374–382. [Google Scholar]
- Yang, Y. Gradient estimates for a nonlinear parabolic equation on Riemannian manifolds. Proc. Am. Math. Soc. 2008, 136, 4095–4102. [Google Scholar] [CrossRef] [Scilit]
- Hui, S.K.; Saha, A.; Bhattacharyya, S. Hamilton and Souplet-Zhang type gradient estimate along geometric flow. Filomat 2023, 37, 3935–3945. [Google Scholar]
- Hui, S.K.; Azami, S.; Bhattacharyya, S. Hamilton and Souplet-Zhang type estimations on semilinear parabolic system along geometric flow. arXiv 2022, arXiv:2208.12582. [Google Scholar]
- Saha, A.; Azami, S.; Hui, S.K. First eigenvalue of weighted p-Laplacian under Cotton flow. Filomat 2021, 35, 2919–2926. [Google Scholar] [CrossRef] [Scilit]
- Bakry, D.; Émery, M. Diffusions hypercontractives. In Seminaire de Probabilities XIX 1983/84, Lecture Notes in Mathematics; Springer: Berlin, Germany, 1985; Volume 1123, pp. 177–206. [Google Scholar]
- Young, W.H. On classes of summable functions and their Fourier series. Proc. R. Soc. A 1912, 87, 225–229. [Google Scholar]
- Calabi, E. An extension of E. Hopf’s maximum principle with an application to Riemannian geometry. Duke Math. J. 1958, 25, 45–56. [Google Scholar] [CrossRef] [Scilit]
Disclaimer/Publisher’s Note: The statements, opinions and data contained in all publications are solely those of the individual author(s) and contributor(s) and not of MDPI and/or the editor(s). MDPI and/or the editor(s) disclaim responsibility for any injury to people or property resulting from any ideas, methods, instructions or products referred to in the content. |
© 2023 by the authors. Licensee MDPI, Basel, Switzerland. This article is an open access article distributed under the terms and conditions of the Creative Commons Attribution (CC BY) license (https://creativecommons.org/licenses/by/4.0/).